Home > Journals > Esperienze Dermatologiche > Past Issues > Esperienze Dermatologiche 2014 June;16(2) > Esperienze Dermatologiche 2014 June;16(2):87-9

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

ESPERIENZE DERMATOLOGICHE

A Journal on Dermatology


Journal of Istituto Dermatologico San Gallicano
Official Journal of the Associazione Dermatologi Ospedalieri Italiani - A.D.O.I.
Indexed/Abstracted in: EMBASE, Scopus

 

CASE REPORTS  


Esperienze Dermatologiche 2014 June;16(2):87-9

Copyright © 2014 EDIZIONI MINERVA MEDICA

language: Italian

Vitiligo induced by treatment with IFN-α 2b in a patient affected by Kaposi’s sarcoma

Berruti V., Gimma A., Taviti F., Cardinali C.

Unità Operativa di Dermatologia, USL 4, Prato, Italia


PDF  


Vitiligo is a chronic pigmentary disorder characterized by achromic macules. Many theories have been proposed to explain its pathogenesis and the most validated seems to be the autoimmune one. A few cases have been described in literature with regards to drug-induced vitiligo, namely after treatments with immunomodulatory agents such as those used for type C hepatitis or melanoma. We describe the case of a 67-year-old female patient who referred to our dermatological outpatient clinic due to the worsening of a pre-existing Kaposi’s sarcoma, diagnosed 30 years before. We started a treatment with interferon-α 2b, but after a few months the patient developed achromic vitiligo macules and a positivity for ANA, ENA and PM-SCL, suggestive of a condition of sclero-miositis. This case is useful to stress the importance of immunological clinical and laboratory analysis in patients under continuative treatment with immunomodulatory agents.

top of page

Publication History

Cite this article as

Corresponding author e-mail